Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Albany, NY

July 23, 2014Berkshire County, Massachusetts

NWS Albany, NY issued this special weather statement at Jul 23, 2014, 6:21 PM EDT for Berkshire County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 6:21 PM EDT (22:21 UTC)
Expired
Jul 23, 2014, 6:45 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Berkshire County, MA

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS81 KALY 232221
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2014

MAZ001-025-232245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
621 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LEE...OR ABOUT 9 MILES SOUTH OF PITTSFIELD...AND MOVING
EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
BECKET AND 7 MILES NORTH OF OTIS BY 645 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4217 7303 4228 7336 4244 7327 4239 7301
      4238 7302 4238 7306 4233 7306 4231 7299
      4225 7299
TIME...MOT...LOC 2222Z 290DEG 12KT 4233 7320

$$

LFM/SND

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 5:30 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 23, 5:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT WED JUL 23 2014

.SYNOPSIS...
THUNDERSTORMS...DEVELOPING AHEAD OF SLOW MOVING COLD FRONT...WILL
IMPACT MOST OF THE AREA THROUGH EARLY EVENING. SOME OF THE
THUNDERSTORMS COULD BE SEVERE...INCLUDING POTENTIAL DAMAGING WINDS
AND LARGE HAIL.  A WEAK WAVE MIGHT STALL THE FRONT...PROLONGING
SHOWERS TO THE SOUTH AND EAST OF ALBANY OVERNIGHT. DRIER AND COOLER
AIR WILL MOVE IN ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 515 PM EDT...SEVERE THUNDERSTORM 432 CONTINUES. ACCORDING TO
THE LATEST MSAS ANALYSIS...INSTABILITY HAS INCREASED TO NEARLY 4000
J/KG ACROSS OUR REGION. THE 0-6KM BULK SHEAR...WAS ABOUT 30KTS
ACROSS AREAS FROM ALBANY NORTHWARD.

DESPITE MEDIOCRE LAPSE RATES AROUND 6.0KM/C THE INSTABILITY SHOULD
PROVIDE THE IMPETUS FOR CELLS TO AT LEAST BRIEFLY PULSE UP TO SEVERE
LIMITS.

WE HAVE ISSUED A FEW SEVERE THUNDERSTORMS WARNING...ONE JUST
NORTHEAST OF ALBANY INTERNATIONAL AIRPORT...THE OTHER IN COLUMBIA
COUNTY. MORE COULD FOLLOW...BUT EVERYONE HAS A BETTER THAN 50/50
CHANCE OF AT LEAST GETTING MEASURABLE RAINFALL AND HEARING THUNDER.

IT LOOKS AS IF THE BEST SHOT FOR THUNDERSTORMS IN THE CAPITAL REGION
WILL BE FROM NOW THROUGH 600 PM...ASSUMING A LINE TO OUR NORTHWEST
HOLDS TOGETHER AND MOVES THROUGH. THIS COULD IMPACT THE TAIL END OF
EVENING DRIVE WITH HEAVY RAIN....LOCALIZED DAMAGING WIND
GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

TEMPERATURES WERE STILL FLIRTING WITH THE 90 DEGREE MARK IN THE
VALLEYS FROM THE CAPITAL REGION SOUTHWARD. FURTHER NORTH AND
WEST...TEMPERATURES HAVE COOLED TO THE 70S WHERE RAIN HAS FALLEN.
THE COLD FRONT WAS SLOWLY WORKING INTO NORTHWESTERN NEW YORK
STATE...AND LOOKS TO CROSS THE CAPITAL REGION THROUGH MID
EVENING...AND WORK INTO THE OUR SOUTHEASTERN AREAS OVERNIGHT.

TEMPERATURES WILL DROP INTO THE 70S AS THUNDERSTORMS WORK THROUGH
THE REGION THROUGH EARLY EVENING.

THE UPPER LEVEL DYNAMICS OF THE SYSTEM WILL LAG BEHIND...AS THE
RIGHT REAR ENTRANCE REGION OF AN UPPER LEVEL JET WORKS INTO OUR
REGION OVERNIGHT. THIS COULD ALLOW FOR SHOWERS TO LINGER BEHIND THE
COLD FRONT...AND THERE MIGHT EVEN BE A WEAK SURFACE WAVE WORKING
ALONG THE FRONT AS WELL. WILL KEEP LIKELY POPS FOR SHOWERS ONLY (AS
THE INSTABILITY SHOULD DIMINISH BY THEN).

TEMPERATURES WILL COOL INTO THE 60S OVERNIGHT FROM ALBANY
SOUTHWARD...50S WELL NORTH AND WEST. DEWPOINTS WILL DROP INTO THE
50S...AND EVEN SOME UPPER 40S NORTHWEST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ANY LINGERING SHOWERS IN OUR EXTREME SOUTHEASTERN ZONES SHOULD EXIT
SHORTLY AFTER DAYBREAK THURSDAY. OTHERWISE...A NOTICEABLY DRIER AND
COOLER AIRMASS WILL INFILTRATE OUR REGION ON THURSDAY. CLOUDS WILL
SLOWLY BREAK UP FROM NORTHWEST TO SOUTHEAST.

H850 TEMPERATURES WILL COOL FROM THE UPPER TEENS CELSIUS FROM LATE
TODAY...TO AROUND +10C ON THURSDAY. THIS WILL TRANSLATE TO HIGH
TEMPERATURES ON THURSDAY TO BE ABOUT 10 DEGREES LOWER COMPARED TO
TODAY...GENERALLY AROUND 80 IN THE VALLEYS...LOWER TO MID 70S HIGHER
TERRAIN. DEWPOINTS WILL GENERALLY BE IN THE 50S...SO COMFORTABLE
LEVEL OF HUMIDITY.

HIGH PRESSURE WILL BUILD TO OUR SOUTH FROM CANADA THURSDAY NIGHT
THROUGH EARLY SATURDAY.

THURSDAY NIGHT WILL BE MAINLY CLEAR CALM AND COOL WITH LOWS DIPPING
DOWN TO THE LOWER TO MID 50S ALBANY SOUTHWARD...40S WELL NORTH AND
WEST OF ALBANY. PATCHY FOG WILL FORM IN THE FOG-PRONE AREAS
(GENERALLY LOW LYING AREAS NEAR BODIES OF WATER).

FRIDAY WILL SEE SUNSHINE MIXING WITH FAIR WEATHER CUMULUS CLOUDS.
HIGH TEMPERATURES WILL BE SIMILAR TO THURSDAY. DEWPOINTS WILL REMAIN
IN THE 50S.

MAINLY CLEAR WITH LOWS IN THE 50S ALBANY SOUTHWARD...40S NORTH.

SATURDAY SHOULD BE DRY...BUT HIGH CLOUDS FROM A DISTURBANCE AND WARM
AIR ADVECTION WILL MEAN AN INCREASE IN HIGH CLOUDS. DEWPOINTS WILL
CREEP UP TO AROUND 60...SO A LITTLE MORE HUMID BUT BUT STILL AT
MODERATE LEVELS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LARGE MID LEVEL TROUGH WILL DIG TO OUR WEST ACROSS THE GREAT LAKES
AND OHIO VALLEY...AND REMAIN THERE MUST OF THE EXTENDED PERIOD AS AN
UPPER LEVEL LOW IS FORECAST TO DEVELOP ACROSS EASTERN CANADA.

THE INITIAL VORTICITY (MID LEVEL ENERGY) ASSOCIATED WITH THE TROUGH
WILL APPROACH OUR REGION WITH AN ASSOCIATED SURFACE LOW AND WARM AIR
ADVECTION...WILL WORK INTO OUR REGION FROM WEST TO EAST LATE
SATURDAY NIGHT AND SUNDAY. THIS IS A LITTLE FASTER THAN PREVIOUS
GUIDANCE INDICATED. A THREAT OF SHOWERS WILL INCREASE AS WE HEAD
TOWARD SUNDAY. ALTHOUGH SURFACE INSTABILITY MIGHT BE LIMITED...THERE
COULD BE PLENTY OF ELEVATED CONVECTION ALOFT...SO WILL MENTION
THUNDER AS WELL.

THIS INITIAL SURGE OF ENERGY WILL MOVE ON BY ON MONDAY...HOWEVER OUR
REGION WILL REMAIN UNDER A CYCLONIC FLOW WITH LINGERING LOW LEVEL
MOISTURE ON MONDAY. WE WILL CONTINUE WITH CHANCES OF SHOWERS AND
THUNDERSTORMS ON MONDAY ALTHOUGH THAT DAY WILL PROBABLY OFFER SOME
DRY TIME.

THE TROUGH/UPPER AIR LOW WILL SLOWLY WEAKEN WITH TIME...BUT NOT GO
AWAY THROUGH WEDNESDAY. THERE ARE INDICATIONS ADDITIONAL MID LEVEL
DRYING SHOULD DECREASE THE THREAT OF SHOWERS AND THUNDERSTORMS
TUESDAY AND ESPECIALLY WEDNESDAY. HOWEVER...WE ARE TALKING ABOUT A
CUTOFF LOW...AND CERTAINLY...THERE COULD ADDITIONAL DISTURBANCE (NOT
DEPICTED AT THIS TIME)...COULD PRODUCE ADDITIONAL BOUTS OF SHOWERS
AND THUNDERSTORMS.

WE WILL KEEP A 30 PERCENT CHANCE OF SHOWERS AND AFTERNOON
THUNDERSTORMS ON TUESDAY AND FOR NOW...JUST A SLIGHT CHANCE OF
SHOWERS ON WEDNESDAY.

TEMPERATURES DURING THE EXTENDED WILL TREND SLIGHTLY BELOW NORMAL AS
THE TROUGH PULLS SOME SLIGHTLY COOLER AIR FROM CANADA.

HOWEVER...IT WILL BE MODERATED THROUGH A SOUTHWESTERLY LOW. LOOK FOR
HIGHS GENERALLY AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN.

LOWS WILL IN THE 60S SATURDAY THROUGH MONDAY NIGHTS...COOLING TO THE
50S AROUND 60 TUESDAY NIGHT.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE TAF SITES
THROUGH 02Z. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE
WIND GUSTS TO 50KTS AND HAIL AN INCH IN DIAMETER OR MORE. IN
ADDITION ANY THUNDERSTORM COULD CONTAIN VERY HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING.

AS OF 21Z...A LINE OF STORM BACKBUILDED FROM NORTHEAST TO SOUTHWEST
ALMOST TO THE ALBANY INTERNATIONAL AIRPORT. MORE THUNDERSTORMS WERE
IN SCHOHARIE COUNTY TRACKING NORTHWEST. PLACED A VCTS IN THE ALBANY
TAF THROUGH 00Z...WITH A TEMPO FOR MVFR REDUCED RAIN AND WIND GUSTS
TO 30KTS.

THUNDERSTORMS WERE IMPACTING KGFL BUT TEMPERATURES THERE HAD DROPPED
INTO THE 70S...LOWERING THE THREAT OF ADDITIONAL STORMS.

THUNDERSTORMS WERE WORKING TOWARD THE PITTSFIELD AIRPORT AS WELL AS
KPOU. BOTH SHOULD BE IMPACTED BY STORMS WITHIN THE HOUR. HAVE VCTS
IN BOTH TAFS...AND OCCASIONAL REDUCTIONS AT LEAST TO MVFR (COULD
EASILY DROP BRIEFLY TO IFR) DUE TO HEAVY RAINFALL. WIND GUSTS COULD
REACH 25KTS OR BETTER.

ONCE THE THUNDERSTORMS END...KEEPING VCSH FOR A FEW HOURS FOR
LINGERING ACTIVITY...BUT LONGER...THROUGH ABOUT 09Z AT KPOU SINCE
THE FRONT MAY SLOW ITS PROGRESS IN SOUTHERN AREAS.  SOME FOG MAY
FORM AFTER SOME CLEARING AT KGFL...KALB AND KPSF TOWARD DAYBREAK BUT
ONLY INDICATING 6SM BR UNTIL WE CAN ANALYZE SHORT TERM TRENDS BEHIND
THE FRONT AFTER SUNSET.

AFTER SUNRISE TOMORROW...VFR EVERYWHERE...BUT WILL HAVE TO SEE IF
ANY SHOWERS LINGER AROUND KPOU AFTER 09Z IF THE PROGRESS OF THE
FRONT SLOWS.

SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AT 10 KT OR LESS COULD BE
VARIABLE AND GUSTY TO 25 KT OR MORE IN THUNDERSTORMS. THE WINDS
SHOULD SHIFT TO WEST AND NORTHWEST BY THIS EVENING AT LESS THAN 10
KT...THE DIMINISH TO LESS THAN 6 KT AND TREND TOWARD NORTH.
TOMORROW MORNING...WINDS SHOULD BE NORTH NORTHWEST TO NORTH
NORTHEAST AT LESS THAN 10 KT.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUNDAY THROUGH MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH
EVENING ALONG AND AHEAD OF A COLD FRONT. MOST AREAS SHOULD RECEIVE A
QUARTER INCH OR MORE THROUGH EARLY THURSDAY. SHOWERS COULD LINGER
SOUTH AND EAST OF ALBANY INTO EARLY THURSDAY.

OTHERWISE...IT WILL TURN LESS HUMID ON THURSDAY WITH INCREASING
AFTERNOON SUNSHINE. DRY PLEASANT WEATHER WILL PREVAIL THROUGH
SATURDAY WITH THE FORMATION OF DEW EACH NIGHT.

RH VALUES WILL DIP TO THE 40S ON THURSDAY AFTERNOON...MAINLY 30S
FRIDAY AFTERNOON...AND 40S SATURDAY AFTERNOON.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATE SATURDAY
NIGHT THROUGH AT LEAST MONDAY.

THE SURFACE WIND WILL BE SOUTH 5 TO 15 MPH...GUSTING TO 25 MPH
TONIGHT (POSSIBLY A LOT HIGHER IN AND NEAR THUNDERSTORMS). THE WIND
WILL SHIFT TO NORTH OR NORTHWEST 5 TO 15 MPH TOMORROW AND FRIDAY.

&&

.HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK ACROSS OUR REGION THIS
EVENING...WITH LINGERING SHOWERS POSSIBLE OVERNIGHT SOUTH AND EAST
OF ALBANY. AVERAGE BASIN RAINFALL LOOKS TO BE OVER 0.25
INCHES...WITH LOCALIZED AMOUNTS UP TO TWO INCHES POSSIBLE A FEW OF
THUNDERSTORMS (OR TRAINING THUNDERSTORMS). PWATS ASSOCIATED WITH
THIS AIRMASS WILL APPROACH TWO INCHES THIS EVENING...BEFORE FALLING
OFF LATER OVERNIGHT AND ESPECIALLY ON THURSDAY.

THE HEAVY RAINFALL COULD CAUSE LOCALIZED PONDING OF WATER ON LOW
LYING AREAS AND POOR DRAINAGE AREA. WILL CONTINUE ENHANCED WORDING
FOR HEAVY RAINFALL THROUGH THIS EVENING.

WITH THE PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIR
WILL BE USHERED IN. EXPECTED SOME LINGERING SHOWERS INTO THURSDAY
MORNING AS THE FRONT WILL BE SLOW TO MOVE OFF TO THE EAST. THEN
LOOKING AT DRY WEATHER INTO AT LEAST THE FIRST HALF OF THE WEEKEND.
THE WEATHER WILL TURN UNSETTLED AS WE HEAD INTO THE SECOND HALF OF
THE WEEKEND AND INTO NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...NAS/HWJIV
FIRE WEATHER...HWJIV/BGM
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 23, 2:54 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT WED JUL 23 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
254 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND. SCATTERED TO NUMEROUS
THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE WITH WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THUNDERSTORMS
WILL GENERALLY MOVE FROM NORTHWEST TO SOUTHEAST AROUND 30 MPH.

THUNDERSTORMS MIGHT ALSO CONTAIN HEAVY RAINFALL...ENOUGH TO
PRODUCE PONDING OF WATER IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CONTINUE CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM
THIS EVENING. AFTER THAT...THE THREAT OF THUNDERSTORMS WILL
DECREASE OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION HAS BEEN REQUESTED FOR ALL OF OUR COUNTIES
THROUGH 1000 PM. PLEASE SEND ANY AND ALL REPORTS OF ANY
THUNDERSTORM DAMAGE OR HAIL THE NATIONAL WEATHER SERVICE AT ALBANY
VIA NYSPIN...TELEPHONE...EMAIL OR FACEBOOK.

In the hours before

Local storm report, Jul 23, 6:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     NORTH HOOSICK           42.93N  73.34W
07/23/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES DOWN ON FACTORY HILL ROAD. TIME ESTIMATED BY
            RADAR.

&&

EVENT NUMBER ALY1400410

IAA
Special weather statement, Jul 23, 6:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED JUL 23 2014

MAZ001-025-NYZ053-054-060-061-232300-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
615 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT OVER
NASSAU...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN BY 620 PM EDT
NEW LEBANON BY 630 PM EDT
HANCOCK BY 635 PM EDT
PITTSFIELD BY 645 PM EDT
6 MILES SOUTH OF CHESHIRE BY 655 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4235 7313 4245 7378 4249 7379 4253 7376
      4262 7376 4263 7376 4258 7309
TIME...MOT...LOC 2215Z 278DEG 21KT 4250 7349

LFM
Local storm report, Jul 23, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     EAGLE MILLS             42.73N  73.60W
07/23/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREE DOWN ON PINEWOODS AVE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1400411

IAA
Local storm report, Jul 23, 6:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     2 SSE MILLERTOWN        42.88N  73.50W
07/23/2014                   RENSSELAER         NY   911 CALL CENTER

            TREE DOWN ON JOHNSONVILLE RD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1400412

IAA
Local storm report, Jul 23, 6:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     1 SE SPEIGLETOWN        42.79N  73.62W
07/23/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON PLANK ROAD. TIME ESTIMATED BY
            RADAR.

&&

EVENT NUMBER ALY1400413

IAA
Special weather statement, Jul 23, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2014

MAZ001-025-232245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
621 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LEE...OR ABOUT 9 MILES SOUTH OF PITTSFIELD...AND MOVING
EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
BECKET AND 7 MILES NORTH OF OTIS BY 645 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4217 7303 4228 7336 4244 7327 4239 7301
      4238 7302 4238 7306 4233 7306 4231 7299
      4225 7299
TIME...MOT...LOC 2222Z 290DEG 12KT 4233 7320

LFM/SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:58 PM EDTSpecial Weather StatementALYHerkimer32 min
Jul 23, 2:19 PM EDTSpecial Weather StatementALYHamilton26 min
Jul 23, 3:12 PM EDTSpecial Weather StatementALYFulton33 min
Jul 23, 3:45 PM EDTSpecial Weather StatementALYOtsego30 min
Jul 23, 3:51 PM EDTSpecial Weather StatementALYFulton, Montgomery24 min
Jul 23, 4:43 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington32 min
Jul 23, 4:52 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer23 min
Jul 23, 5:08 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Washington52 min
Jul 23, 5:13 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer32 min
Jul 23, 5:22 PM EDTSpecial Weather StatementALYSchoharie23 min
Jul 23, 5:43 PM EDTSpecial Weather StatementALYRensselaer32 min
Jul 23, 5:55 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Washington3 hr
Jul 23, 6:25 PM EDTSpecial Weather StatementALYUlster35 min
Jul 23, 6:32 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 23, 6:56 PM EDTSpecial Weather StatementALYColumbia64 min
Jul 23, 7:56 PM EDTSpecial Weather StatementALYColumbia, Dutchess64 min
Jul 23, 5:15 PM EDTSpecial Weather StatementALYBennington30 min
Jul 23, 6:58 PM EDTSpecial Weather StatementALYWindham32 min
Jul 23, 5:40 PM EDTSpecial Weather StatementALYBerkshire35 min
Jul 23, 6:15 PM EDTSpecial Weather StatementALYBerkshire45 min
Jul 23, 7:29 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.